# SDR 2022F00380

- Difficulty date: September 29, 2022
- Submitted: October 4, 2022
- Operation: General aviation
- Aircraft: N792XJ
- Make and model: Cessna 750
- Aircraft serial: 7500292
- Aircraft time: 13,992 hours, 6,541 cycles
- System (JASC): 5100 · Standard Practices/Structures
- Part: Switch
- Condition: Pilot Error
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING CLIMB TO FL430, CREW RECEIVED THEIR FIRST CABIN PAC O-TEMP AMBER CAS MESSAGE. CREW RAN THE CHECKLIST, MESSAGE CLEARED AND FLIGHT CONTINUED. A SECOND REOCCURRENCE OF SAME ISSUE HAPPENED ABOUT 3 MINUTES LATER, LEVEL AT 430. RAN CHECKLIST AGAIN, MESSAGE CLEARED. 3 MINS LATER HAPPENED AGAIN. CREW WAS ABOUT TO DESCEND TO 410 (AND LEAVE PAC OFF) WHEN COCKPIT PAC O-TEMP AMBER CAS MESSAGE ILLUMINATED. FO NOTICED CABIN BEGAN TO CLIMB (SLOWLY) PIC CALLED FOR O2 MASKS TO BE DONNED AND INITIATED EMERGENCY DESCENT. WITHIN ABOUT 45 SECONDS, THE CAPTAIN’S O2 MASK UNPLUGGED ITSELF AND HAD NO O2 SUPPLIED UNTIL REMOVING O2 MASK BELOW FL125. THE UNPLUG STATUS WAS DISCOVERED ON THE GROUND. CABIN ALTITUDE NEVER CLIMBED ABOVE 10000’, O2 MASKS WERE DROPPED MANUALLY AS A PRECAUTION. CREW DIVERTED AND LANDED UNEVENTFULLY. MAINTENANCE CREWS PERFORMED EXTENSIVE VISUAL INSPECTIONS OF THE SYSTEM AND CHECKED WIRING ON TEMP SWITCHES. OPERATION CHECKS WITH ENGINES RUNNING OF SYSTEMS PERFORMED. NO DEFECTS OR BLEED LEAKS WERE NOTED. OVERHEAT SWITCHES (P/N 746822-2) WERE REPLACED FOR PRECAUTION. PERFORMED BORESCOPE INSPECTIONS ON PRECOOLERS, RAM AIR DUCTING FOR ACM/ECUS AND RANG WIRING FOR THE 35 DEGREE AND PAC OVERHEAT SWITCHES WITH NO DEFECTS NOTED. IT WAS NOTED THAT ON MAINTENANCE CREW’S ARRIVAL TO AIRCRAFT, THE PAC HP/NORMAL SWITCH WAS IN THE HP POSITION AND THE ISOLATION VALVE SWITCH WAS HORIZONTAL. THESE ARE NOT NORMAL CONFIGURATIONS. RAN THROUGH OPS CHECKS OF PAC SYSTEMS WITH ENGINES RUNNING MULTIPLE TIMES WITH NO DEFECTS NOTED. WHEN PAC HP/NORM SWITCH IS IN HP, THE VALVES WILL STAY OPEN CAUSING MORE HOT AIR TO FLOOD THE DUCTS AND OVERHEAT THE SENSORS. MAINTENANCE CREWS BELIEVE THIS IS THE CAUSE OF THE IN-FLIGHT ANNUNCIATIONS. A MAINTENANCE CHECK FLIGHT IS TO BE PERFORMED AND A SUPPLEMENTAL SDR TO BE FILED IF NECESSARY.
